Open Access

Successful therapeutic rechallenge after a severe episode of high dose methotrexate‑induced choreoathetosis: A case report

  • Authors:
    • Lip Leong Chong
    • Evelyn Yi Ting Wong
    • Sheryl Lyn Lucero Santos‑Banta
    • Chee Leong Cheng
    • Leonard Tan
    • Eileen Yi Ling Poon
    • Nagavalli Somasundaram
    • Mohamad Farid
    • Tiffany Tang
    • Miriam Tao
    • James Boon Kheng Khoo
    • Vivianne Shih
    • Daryl Ming Zhe Cheah
    • Choon Kiat Ong
    • Soon Thye Lim
    • Jason Yongsheng Chan
  • View Affiliations

  • Published online on: July 16, 2019     https://doi.org/10.3892/mco.2019.1898
  • Pages: 354-358
  • Copyright : © Chong et al. This is an open access article distributed under the terms of Creative Commons Attribution License [CC BY 4.0].

Metrics: Total Views: 0 (Spandidos Publications: | PMC Statistics: )
Total PDF Downloads: 0 (Spandidos Publications: | PMC Statistics: )


Abstract

Methotrexate (MTX) is an essential chemotherapy drug used in the treatment of malignancies, but it is known to cause complications to the central nervous system. We report a case of severe MTX neurotoxicity in an adult presenting with choreoathetosis despite a normal clearance of MTX. High dose‑MTX has been successfully rechallenged without any neurological sequelae. We reviewed the relevant literature of similar manifestations and summarized their clinical data, magnetic resonance imaging features and treatment given. None of them has recurrence of neurotoxicity. We concluded that it is safe to persist with MTX even after a previous episode of toxic leukoencephalopathy.
View Figures
View References

Related Articles

Journal Cover

October 2019
Volume 11 Issue 4

Print ISSN: 2049-9450
Online ISSN:2049-9469

Sign up for eToc alerts

Recommend to Library

Copy and paste a formatted citation
APA
Chong, L.L., Wong, E.Y., Santos‑Banta, S.L., Cheng, C.L., Tan, L., Poon, E.Y. ... Chan, J.Y. (2019). Successful therapeutic rechallenge after a severe episode of high dose methotrexate‑induced choreoathetosis: A case report. Molecular and Clinical Oncology, 11, 354-358. https://doi.org/10.3892/mco.2019.1898
MLA
Chong, L. L., Wong, E. Y., Santos‑Banta, S. L., Cheng, C. L., Tan, L., Poon, E. Y., Somasundaram, N., Farid, M., Tang, T., Tao, M., Khoo, J. B., Shih, V., Cheah, D. M., Ong, C. K., Lim, S. T., Chan, J. Y."Successful therapeutic rechallenge after a severe episode of high dose methotrexate‑induced choreoathetosis: A case report". Molecular and Clinical Oncology 11.4 (2019): 354-358.
Chicago
Chong, L. L., Wong, E. Y., Santos‑Banta, S. L., Cheng, C. L., Tan, L., Poon, E. Y., Somasundaram, N., Farid, M., Tang, T., Tao, M., Khoo, J. B., Shih, V., Cheah, D. M., Ong, C. K., Lim, S. T., Chan, J. Y."Successful therapeutic rechallenge after a severe episode of high dose methotrexate‑induced choreoathetosis: A case report". Molecular and Clinical Oncology 11, no. 4 (2019): 354-358. https://doi.org/10.3892/mco.2019.1898